Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Propagation, reflection, and diffraction of singularities of solutions to wave equations


Author: Michael E. Taylor
Journal: Bull. Amer. Math. Soc. 84 (1978), 589-611
MSC (1970): Primary 35L05, 35L15, 35L20
DOI: https://doi.org/10.1090/S0002-9904-1978-14501-7
MathSciNet review: 489757
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. K. Andersson and R. Melrose, The propagation of singularities along gliding rays, Sem. Goulaoic-Schwartz 1976-1977, Exposé No. 1. MR 494322
  • 2. G. Birkhoff, Quantum mechanics and asymptotic series, Bull. Amer. Math. Soc. 39 (1933), 681-700.
  • 3. J. Bony and P. Shapira, Propagation des singularités analytiques pour les solutions des equations differentielles, Ann. Inst. Fourier 26 (1976), 81-140. MR 413195
  • 4. J. Chazarain, Propagation des singularities pour une classe d'opérateurs a caractéristiques multiples et résobulité locale, Ann. Inst. Fourier (Grenoble) 24 (1974), 203-223. MR 390513
  • 5. J. Chazarain, Construction de la paramétrix du problème mixte hyperbolique pour l'equation des ordres, C. R. Acad. Sci. Paris 276 (1973), 1213-1215. MR 320536
  • 6. R. Courant and P. Lax, The propagation of discontinuities in wave motion, Proc. Nat. Acad. Sci. 42 (1956), 872-876. MR 81420
  • 7. J. Duistermaat, Fourier integral operators, Courant Inst, of Math. Sci. New York University, Lecture Notes, 1973. MR 451313
  • 8. J. Duistermaat and L. Hörmander, Fourier integral operators. II, Acta Math. 128 (1972), 183-259. MR 388464
  • 9. Yu. V. Egorov, On canonical transformations of pseudo-differential operators, Uspehi Mat. Nauk. 24 (1969), 235-236. MR 265748
  • 10. A. Erdélyi, Asymptotic expansions, Dover, New York, 1965.
  • 11. G. Eskin, A parametrix for mixed problems for strictly hyperbolic equations of arbitrary order, Comm. Partial Differential Equations 1 (1976), 521-560. MR 509777
  • 12. G. Eskin, Propagation of singularities for interior mixed hyperbolic problem, Sem. Goulaoic-Schwartz 1976-1977, Exposé No. 12. MR 481566
  • 13. F. G. Friedlander, The wave front set of the solution of a simple initial boundary value problem with glancing rays, Proc. Cambridge Philos. Soc. 79 (1976), 145-159. MR 393861
  • 14. F. G. Friedlander and R. Melrose, The wave front set of the solution of a simple initial boundary value problem with glancing rays. II, Proc. Cambridge Philos. Soc. 81 (1977), 97-120. MR 437938
  • 15. L. Hörmander, Fourier integral operators. I, Acta Math. 127 (1971), 79-183. MR 388463
  • 16. L. Hörmander, On the existence and regularity of solutions of linear partial differential equations, Enseignement Math. 17 (1971), 99-163. MR 331124
  • 17. L. Hörmander, Pseudo-differential operators and hypoelliptic equations, Singular Integrals, Proc. Sympos. Pure Math., vol. 10, Amer. Math. Soc., Providence, R. I., 1967, pp. 138-183. MR 383152
  • 18. L. Hörmander, Uniqueness theorems and wave front sets for solutions of linear differential equations with analytic coefficients, Comm. Pure Appl. Math. 24 (1971), 671-703. MR 294849
  • 19. J. Keller, Diffraction by a convex cylinder, Trans. I. R. E. AP-4 (1956), 312-321. MR 94121
  • 20. H. Kreiss, Initial boundary value problems for hyperbolic systems, Comm. Pure Appl. Math. 23 (1970), 277-298. MR 437941
  • 21. P. Lax, Asymptotic solutions of oscillatory initial value problems, Duke Math. J. 24 (1957), 627-646. MR 97628
  • 22. P. Lax and R. Phillips, Scattering theory, Academic Press, New York, 1967. MR 217440
  • 23. D. Ludwig, Uniform asymptotic expansions at a caustic, Comm. Pure Appl. Math. 19 (1966), 215-250. MR 196254
  • 24. D. Ludwig, Uniform asymptotic expansions of the field scattered by a convex object at high frequencies, Comm. Pure Appl. Math. 19 (1967), 103-138. MR 204032
  • 25. A. Majda, High frequency asymptotics for the scattering matrix and the inverse problem of acoustical scattering, Comm. Pure Appl. Math. 29 (1976), 261-291. MR 425387
  • 26. A. Majda and S. Osher, Reflection of singularities at the boundary, Comm. Pure Appl. Math. 28 (1975), 479-499. MR 492792
  • 27. A. Majda and M. Taylor, Inverse scattering problems for transparent obstacles, electromagnetic waves, and hyperbolic systems, Comm. Partial Differential Equations 2 (1977). MR 437946
  • 28. A. Majda and M. Taylor, The asymptotic behavior of the diffraction peak in classical scattering, Comm. Pure Appl. Math. 30 (1977), 639-669. MR 450810
  • 29. R. Melrose, Local Fourier-Airy integral operators, Duke Math. J. 42 (1975), 583-604. MR 517100
  • 30. R. Melrose, Microlocal parametrices for diffractive boundary value problems, Duke Math. J. 42 (1975), 605-635. MR 517101
  • 31. R. Melrose, Equivalence of glancing hypersurfaces, Invent. Math. 37 (1976), 165-191. MR 436225
  • 32. R. Melrose, Normal self-intersections of the characteristic variety, Bull. Amer. Math. Soc. 81 (1975), 939-940. MR 399628
  • 33. R. Melrose and K. G. Andersson, The propagation of singularities along gliding rays, Invent Math. 41 (1977), 197-232. MR 494322
  • 34. C. Morawetz, Exponential decay of solutions of the wave equation, Comm. Pure Appl. Math. 19 (1966), 439-444. MR 204828
  • 35. C. Morawetz and D. Ludwig, The generalized Huyghens' principle for reflecting bodies, Comm. Pure Appl. Math. 22 (1969), 189-205. MR 605677
  • 36. L. Nirenberg, Lectures on linear partial differential equations, CBMS Regional Conf. Ser. in Math., no. 17, Amer. Math. Soc., Providence, R. I., 1973. MR 450755
  • 37. J. Polking, Boundary value problems for parabolic systems of partial differential equations, Proc. Sympos. Pure Math., vol. 10, Amer. Math. Soc., Providence, R. I., 1967, pp. 243-274. MR 378000
  • 38. A. Povzner and K. Suharevsku, Discontinuities of the Green's function of a mixed problem for the wave equation, Mat. Sb. 51 (1960), 3-26; Amer. Math. Soc. Transl. (2) 47 (1965), pp. 131-156. MR 114041
  • 39. J. Ralston, Solutions of the wave equation with localized energy, Comm. Pure Appl. Math. 22 (1969), 807-824. MR 254433
  • 40. Lord Rayleigh, On waves propagated along the plane surface of an elastic solid, Proc. London Math. Soc. 17 (1885), 4-11.
  • 41. R. Sakamoto, Mixed problems for hyperbolic equations, I, II, J. Math. Kyoto Univ. 10 (1970), 349-373; 403-417.
  • 42. M. Sato, M. Kashiwara and T. Kawai, Hyperfunctions and pseudo differential equations. Lecture Notes in Math., vol. 287, Springer-Verlag, Berlin and New York, 1973, pp. 265-529. MR 420735
  • 43. J. Sjöstrand, Propagation of singularities for operators with multiple involutive characteristics, Ann. Inst. Fourier (Grenoble) 26 (1976), 141-155. MR 425329
  • 44. A. Sommerfeld and J. Runge, Anwendung der Vektorrechnung auf die Grundlagen der geometrischen Optik, Ann. Phys. 35 (1911), 277-298.
  • 45. E. Stein, Singular integrals and differentiability properties of functions, Princeton Univ. Press, Princeton, N. J., 1970. MR 290095
  • 46. M. Taylor, Pseudo differential operators, Lecture Notes in Math., vol.416, Springer-Verlag, Berlin and New York, 1974. MR 442523
  • 47. M. Taylor, Pseudo differential operators. Part II (to appear).
  • 48. M. Taylor, Reflection of singularities of solutions to systems of differential equations, Comm. Pure Appl. Math. 28 (1975), 457-478. MR 509098
  • 49. M. Taylor, Grazing rays and reflection of singularities of solutions to wave equations, Comm. Pure Appl. Math. 29 (1976), 1-38. MR 397175
  • 50. M. Taylor, Grazing rays and reflection of singularities of solutions to wave equations, Part II (systems) Comm. Pure Appl. Math. 29 (1976), 463-481. MR 427839
  • 51. M. Taylor, Grazing rays and reflection of singularities of solutions to wave equations, Part III (to appear). MR 397175
  • 52. M. Taylor, Rayleigh waves in linear elasticity as a propagation of singularities phenomenon, Park City Conf. in PDE and Geometry, 1977 (to appear). MR 535598

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1970): 35L05, 35L15, 35L20

Retrieve articles in all journals with MSC (1970): 35L05, 35L15, 35L20


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1978-14501-7

American Mathematical Society